Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 46, NWS Quad Cities, IA

June 29, 2015Lee County, Iowa; Clark County, Missouri

NWS Quad Cities, IA issued this river flood warning at Jun 29, 2015, 10:00 AM CDT for Lee County, Iowa; Clark County, Missouri. It took effect at Jun 29, 2015, 10:50 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jun 29, 2015, 10:00 AM CDT (15:00 UTC)
In effect from
Jun 29, 2015, 10:50 AM CDT
Expired
Jul 2, 2015, 2:12 PM CDT
In force
3 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Lee County, IA, Clark County, MO

The radar

The Quad Cities radar (KDVN), 148 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at St. Francisville (SFLM7). The gauge peaked at 18.32 ft at Jun 29, 2015, 3:00 PM CDT.

actionminormoderate152006/2906/3007/0107/0207/03
Action stage
17 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05490600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WGUS43 KDVN 291500
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 AM CDT MON JUN 29 2015

.Renewed flooding is expected on the Des Moines River at St Francisville
from rounds of heavy rainfall over past few days...and water routed
from upstream.

Heavy rainfall during the past week along the Des Moines River basin
will produce

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC111-MOC045-300300-
/O.NEW.KDVN.FL.W.0046.150629T1550Z-150702T1912Z/
/SFLM7.1.ER.150629T1550Z.150630T0600Z.150701T0712Z.NO/
1000 AM CDT MON JUN 29 2015

...Flood Warning in effect until Wednesday morning...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The Des Moines River at St Francisville.
* Until Wednesday morning.
* At  9:15 AM Monday the stage was 17.6 feet...And rising.
* Flood stage is  18 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage late this morning...and continue 
  rising to 19.4 feet Tuesday morning. Fall back below flood stage 
  Wednesday morning.
* Impact...At  18.0 feet...Flooding occurs over the lower river 
  banks.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$
3 follow-up statements
554 
WGUS83 KDVN 291528
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 AM CDT MON JUN 29 2015

.Updated flood information for the Mississippi River and area tributary rivers.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC067-MOC045-300728-
/O.EXT.KDVN.FL.W.0031.000000T0000Z-150702T1800Z/
/GGYM7.2.ER.000000T0000Z.150627T1100Z.150701T0600Z.NO/
1028 AM CDT MON JUN 29 2015

...Flood Warning now in effect until Wednesday morning...

The Flood Warning continues for
  The Mississippi River at Gregory Landing.
* Until Wednesday morning.
* At 10:00 AM Monday the stage was 15.4 feet...and rising.
* Flood stage is  15 feet.
* Minor flooding is occurring.
* Forecast...Rise to 15.7 feet this evening. Fall below flood stage 
  Wednesday morning.


&&

LAT...LON 4022 9154 4022 9142 4029 9143 4038 9134
      4039 9149                       

$$

IAC031-115-139-300727-
/O.CON.KDVN.FL.W.0026.000000T0000Z-150703T1800Z/
/CNEI4.1.ER.150624T2230Z.150630T1200Z.150702T0600Z.NO/
1028 AM CDT MON JUN 29 2015

...Flood Warning remains in effect until Thursday morning...

The Flood Warning continues for
  The Cedar River near Conesville.
* Until Thursday morning.
* At 10:00 AM Monday the stage was 13.5 feet...and rising.
* Flood stage is  13 feet.
* Minor flooding is occurring.
* Forecast...Rise to 13.8 feet Tuesday morning. Fall below flood 
  stage Thursday morning.
* Impact...At  13.5 feet...Water affects yards and access roads of 
  residences along Iowa Highway 22. Water affects the lowest 
  sections of campgrounds just north of I-80 along the river and the
  lowest sections of Jack Shuger Memorial Park in Moscow. Water is 
  also on 152nd Street north of County Road F70.

&&

LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
      4170 9110                       

$$

IAC095-300727-
/O.EXT.KDVN.FL.W.0027.000000T0000Z-150703T1600Z/
/MROI4.2.ER.150624T2131Z.150626T0015Z.150702T0400Z.NO/
1028 AM CDT MON JUN 29 2015

...Flood Warning now in effect until Wednesday evening...

The Flood Warning continues for
  The Iowa River at Marengo.
* Until Wednesday evening.
* At 10:00 AM Monday the stage was 16.1 feet...and steady.
* Flood stage is  14 feet.
* Moderate flooding is occurring.
* Forecast...Start to fall this evening...falling below flood stage
  Wednesday evening.
* Impact...At  16.0 feet...Water affects agricultural land along the 
  river. Water is several feet deep in places.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$

IAC115-300727-
/O.CON.KDVN.FL.W.0037.000000T0000Z-150704T0900Z/
/WAPI4.1.ER.000000T0000Z.150701T0600Z.150702T2100Z.NO/
1028 AM CDT MON JUN 29 2015

...Flood Warning remains in effect until Thursday...

The Flood Warning continues for
  The Iowa River at Wapello.
* Until Thursday.
* At 10:00 AM Monday the stage was 20.0 feet...and rising.
* Flood stage is  20 feet.
* Minor flooding is occurring.
* Forecast...Rise to 20.8 feet Wednesday morning. Fall below flood 
  stage Thursday.

&&

LAT...LON 4111 9117 4119 9111 4125 9127
      4122 9130                                 

$$

IAC115-300727-
/O.CON.KDVN.FL.W.0038.000000T0000Z-150703T2100Z/
/OKVI4.1.ER.150625T1245Z.150626T1345Z.150702T0900Z.UU/
1028 AM CDT MON JUN 29 2015

...Flood Warning remains in effect until Thursday morning...

The Flood Warning continues for
  The Iowa River at Oakville.
* Until Thursday morning.
* At 10:00 AM Monday the stage was 9.8 feet...and steady.
* Flood stage is  10 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage Tuesday...and continue rising to 
  10.3 feet Wednesday morning. Fall below flood stage Thursday 
  morning.

&&

LAT...LON 4111 9117 4108 9110 4109 9103
      4115 9102 4117 9106 4119 9111             

$$

IAC107-300727-
/O.EXT.KDVN.FL.W.0045.000000T0000Z-150702T0000Z/
/SIGI4.1.ER.000000T0000Z.150629T1800Z.150630T1200Z.NO/
1028 AM CDT MON JUN 29 2015

...Flood Warning now in effect until Tuesday morning...

The Flood Warning continues for
  The North Skunk River near Sigourney.
* Until Tuesday morning.
* At  9:30 AM Monday the stage was 17.7 feet...and rising.
* Flood stage is  16 feet.
* Minor flooding is occurring.
* Forecast...Rise to 17.8 feet today. Fall below flood stage Tuesday 
  morning.
* Impact...At  16.0 feet...Water affects agricultural land, some 
  county roads, and farm houses.

&&

LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
      4129 9240                       

$$

IAC111-MOC045-300727-
/O.CON.KDVN.FL.W.0046.150629T1550Z-150702T1912Z/
/SFLM7.1.ER.150629T1550Z.150630T0600Z.150701T0712Z.NO/
1028 AM CDT MON JUN 29 2015

...Flood Warning remains in effect until Wednesday morning...

The Flood Warning continues for
  The Des Moines River at St Francisville.
* Until Wednesday morning.
* At  9:15 AM Monday the stage was 17.6 feet...and rising.
* Flood stage is  18 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage late this morning...and continue 
  rising to 19.4 feet Tuesday morning. Fall back below flood stage 
  Wednesday morning.
* Impact...At  18.0 feet...Flooding occurs over the lower river 
  banks.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$

ILC067-109-300727-
/O.EXT.KDVN.FL.W.0032.000000T0000Z-150702T0000Z/
/CLMI2.2.ER.150625T1255Z.150629T0345Z.150630T1200Z.NO/
1028 AM CDT MON JUN 29 2015

...Flood Warning now in effect until Tuesday morning...

The Flood Warning continues for
  The La Moine River at Colmar.
* Until Tuesday morning.
* At  9:45 AM Monday the stage was 22.6 feet...and falling.
* Flood stage is  20 feet.
* Moderate flooding is occurring.
* Forecast...Fall below flood stage Tuesday morning.
* Impact...At  22.5 feet...Water affects lower roads around 
  Birmingham.

&&

LAT...LON 4043 9093 4041 9102 4013 9072 4013 9066
      4024 9074                       

$$
049 
WGUS83 KDVN 300203
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT MON JUN 29 2015

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC067-MOC045-301803-
/O.EXT.KDVN.FL.W.0031.000000T0000Z-150702T1600Z/
/GGYM7.2.ER.000000T0000Z.150627T1100Z.150701T0400Z.NO/
903 PM CDT MON JUN 29 2015

...Flood Warning now in effect until Tuesday evening...

The Flood Warning continues for
  The Mississippi River at Gregory Landing.
* Until Tuesday evening.
* At  8:30 PM Monday the stage was 15.6 feet...and steady.
* Flood stage is  15 feet.
* Minor flooding is occurring.
* Forecast...Rise to 15.6 feet Tuesday morning. Fall below flood 
  stage Tuesday evening.

&&

LAT...LON 4022 9154 4022 9142 4029 9143 4038 9134
      4039 9149                       

$$

IAC031-115-139-301803-
/O.EXT.KDVN.FL.W.0026.000000T0000Z-150703T1200Z/
/CNEI4.1.ER.150624T2230Z.150630T0600Z.150702T0000Z.NO/
903 PM CDT MON JUN 29 2015

...Flood Warning now in effect until Wednesday evening...

The Flood Warning continues for
  The Cedar River near Conesville.
* Until Wednesday evening.
* At  8:00 PM Monday the stage was 13.5 feet...and rising.
* Flood stage is  13 feet.
* Minor flooding is occurring.
* Forecast...Rise to 13.6 feet Tuesday morning. Fall below flood 
  stage Wednesday evening.
* Impact...At  13.5 feet...Water affects yards and access roads of 
  residences along Iowa Highway 22. Water affects the lowest 
  sections of campgrounds just north of I-80 along the river and the
  lowest sections of Jack Shuger Memorial Park in Moscow. Water is 
  also on 152nd Street north of County Road F70.

&&

LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
      4170 9110                       

$$

IAC095-301802-
/O.EXT.KDVN.FL.W.0027.000000T0000Z-150703T1200Z/
/MROI4.2.ER.150624T2131Z.150626T0015Z.150702T0000Z.NO/
903 PM CDT MON JUN 29 2015

...Flood Warning now in effect until Wednesday evening...

The Flood Warning continues for
  The Iowa River at Marengo.
* Until Wednesday evening.
* At  8:00 PM Monday the stage was 16.0 feet...and falling.
* Flood stage is  14 feet.
* Moderate flooding is occurring.
* Forecast...Fall below flood stage Wednesday evening.
* Impact...At  16.0 feet...Water affects agricultural land along the 
  river. Water is several feet deep in places.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$

IAC115-301802-
/O.EXT.KDVN.FL.W.0037.000000T0000Z-150704T0000Z/
/WAPI4.1.ER.150630T0600Z.150701T1200Z.150702T1200Z.NO/
903 PM CDT MON JUN 29 2015

...Flood Warning now in effect until Thursday morning...

The Flood Warning continues for
  The Iowa River at Wapello.
* Until Thursday morning.
* At  8:00 PM Monday the stage was 20.0 feet...and steady.
* Flood stage is  20 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage Tuesday morning...and continue 
  rising to 20.4 feet Wednesday morning. Fall below flood stage 
  Thursday morning.

&&

LAT...LON 4111 9117 4119 9111 4125 9127
      4122 9130                                 

$$

IAC115-301802-
/O.EXT.KDVN.FL.W.0038.000000T0000Z-150703T0600Z/
/OKVI4.1.ER.150625T1245Z.150626T1345Z.150701T1800Z.UU/
903 PM CDT MON JUN 29 2015

...Flood Warning now in effect until Wednesday...

The Flood Warning continues for
  The Iowa River at Oakville.
* Until Wednesday.
* At  8:00 PM Monday the stage was 9.7 feet...and steady.
* Flood stage is  10 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage Wednesday morning.

&&

LAT...LON 4111 9117 4108 9110 4109 9103
      4115 9102 4117 9106 4119 9111             

$$

IAC107-301802-
/O.EXT.KDVN.FL.W.0045.000000T0000Z-150702T0328Z/
/SIGI4.2.ER.000000T0000Z.150630T0130Z.150630T1528Z.NO/
903 PM CDT MON JUN 29 2015

...Flood Warning now in effect until Tuesday morning...

The Flood Warning continues for
  The North Skunk River near Sigourney.
* Until Tuesday morning.
* At  8:30 PM Monday the stage was 18.3 feet...and rising.
* Flood stage is  16 feet.
* Moderate flooding is occurring.
* Forecast...Fall below flood stage Tuesday morning.
* Impact...At  18.0 feet...Water affects most agricultural land near 
  Sigourney.

&&

LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
      4129 9240                       

$$

IAC111-MOC045-301802-
/O.EXT.KDVN.FL.W.0046.000000T0000Z-150701T1800Z/
/SFLM7.1.ER.000000T0000Z.150629T2130Z.150630T0600Z.NO/
903 PM CDT MON JUN 29 2015

...Flood Warning now in effect until Tuesday morning...

The Flood Warning continues for
  The Des Moines River at St Francisville.
* Until Tuesday morning.
* At  8:15 PM Monday the stage was 18.2 feet...and falling.
* Flood stage is  18 feet.
* Minor flooding is occurring.
* Forecast...Fall below flood stage Tuesday morning.
* Impact...At  18.0 feet...Flooding occurs over the lower river 
  banks.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$

ILC067-109-301802-
/O.EXT.KDVN.FL.W.0032.000000T0000Z-150702T0240Z/
/CLMI2.2.ER.150625T1255Z.150629T0345Z.150630T1440Z.NO/
903 PM CDT MON JUN 29 2015

...Flood Warning now in effect until Tuesday morning...

The Flood Warning continues for
  The La Moine River at Colmar.
* Until Tuesday morning.
* At  8:45 PM Monday the stage was 21.8 feet...and steady.
* Flood stage is  20 feet.
* Minor flooding is occurring.
* Forecast...Fall below flood stage Tuesday morning.
* Impact...At  20.0 feet...Water affects the lowest portions of 
  Lambert Road and affects Lamar Road approximately 100 feet north 
  of the intersection with County Road 26.

&&

LAT...LON 4043 9093 4041 9102 4013 9072 4013 9066
      4024 9074                       

$$
929 
WGUS83 KDVN 300924
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 AM CDT TUE JUN 30 2015

.Updated river information.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC067-MOC045-010124-
/O.EXT.KDVN.FL.W.0031.000000T0000Z-150702T1323Z/
/GGYM7.2.ER.000000T0000Z.150627T1100Z.150701T0123Z.NO/
424 AM CDT TUE JUN 30 2015

...Flood Warning now in effect until this evening...

The Flood Warning continues for
  The Mississippi River at Gregory Landing.
* Until this evening.
* At  4:00 AM Tuesday the stage was 15.3 feet...and falling.
* Flood stage is  15 feet.
* Minor flooding is occurring.
* Forecast...Fall below flood stage this evening.


&&

LAT...LON 4022 9154 4022 9142 4029 9143 4038 9134
      4039 9149                       

$$

IAC031-115-139-010124-
/O.CON.KDVN.FL.W.0026.000000T0000Z-150703T1200Z/
/CNEI4.1.ER.150624T2230Z.150630T0845Z.150702T0000Z.NO/
424 AM CDT TUE JUN 30 2015

...Flood Warning remains in effect until Wednesday evening...

The Flood Warning continues for
  The Cedar River near Conesville.
* Until Wednesday evening.
* At  4:00 AM Tuesday the stage was 13.5 feet...and rising.
* Flood stage is  13 feet.
* Minor flooding is occurring.
* Forecast...Rise to 13.6 feet this morning. Fall below flood stage 
  Wednesday evening.
* Impact...At  13.5 feet...Water affects yards and access roads of 
  residences along Iowa Highway 22. Water affects the lowest 
  sections of campgrounds just north of I-80 along the river and the
  lowest sections of Jack Shuger Memorial Park in Moscow. Water is 
  also on 152nd Street north of County Road F70.

&&

LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
      4170 9110                       

$$

IAC095-010124-
/O.CON.KDVN.FL.W.0027.000000T0000Z-150703T1200Z/
/MROI4.2.ER.150624T2131Z.150626T0015Z.150702T0000Z.NO/
424 AM CDT TUE JUN 30 2015

...Flood Warning remains in effect until Wednesday evening...

The Flood Warning continues for
  The Iowa River at Marengo.
* Until Wednesday evening.
* At  4:00 AM Tuesday the stage was 15.8 feet...and falling.
* Flood stage is  14 feet.
* Moderate flooding is occurring.
* Forecast...Fall below flood stage Wednesday evening.
* Impact...At  14.0 feet...Water affects low-lying agricultural land 
  along the river.

&&

LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
      4187 9230                       

$$

IAC115-010123-
/O.CON.KDVN.FL.W.0037.000000T0000Z-150704T0000Z/
/WAPI4.1.ER.150630T0830Z.150701T1200Z.150702T1200Z.NO/
424 AM CDT TUE JUN 30 2015

...Flood Warning remains in effect until Thursday morning...

The Flood Warning continues for
  The Iowa River at Wapello.
* Until Thursday morning.
* At  4:00 AM Tuesday the stage was 20.0 feet...and steady.
* Flood stage is  20 feet.
* Minor flooding is occurring.
* Forecast...Rise to 20.4 feet Wednesday morning. Fall below flood 
  stage Thursday morning.


&&

LAT...LON 4111 9117 4119 9111 4125 9127
      4122 9130                                 

$$

IAC115-010123-
/O.CON.KDVN.FL.W.0038.000000T0000Z-150703T0600Z/
/OKVI4.1.ER.150625T1245Z.150626T1345Z.150701T1800Z.UU/
424 AM CDT TUE JUN 30 2015

...Flood Warning remains in effect until Wednesday...

The Flood Warning continues for
  The Iowa River at Oakville.
* Until Wednesday.
* At  4:00 AM Tuesday the stage was 9.7 feet...and steady.
* Flood stage is  10 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage Wednesday morning.


&&

LAT...LON 4111 9117 4108 9110 4109 9103
      4115 9102 4117 9106 4119 9111             

$$

IAC107-010123-
/O.EXT.KDVN.FL.W.0045.000000T0000Z-150702T0428Z/
/SIGI4.2.ER.000000T0000Z.150630T0815Z.150630T1628Z.NO/
424 AM CDT TUE JUN 30 2015

...Flood Warning now in effect until this morning...

The Flood Warning continues for
  The North Skunk River near Sigourney.
* Until this morning.
* At  3:30 AM Tuesday the stage was 18.4 feet...and steady.
* Flood stage is  16 feet.
* Moderate flooding is occurring.
* Forecast...Fall below flood stage this morning.
* Impact...At  18.0 feet...Water affects most agricultural land near 
  Sigourney.

&&

LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
      4129 9240                       

$$

IAC111-MOC045-300954-
/O.CAN.KDVN.FL.W.0046.000000T0000Z-150701T1800Z/
/SFLM7.1.ER.000000T0000Z.150629T2130Z.150630T0457Z.NO/
424 AM CDT TUE JUN 30 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Des Moines River at St Francisville.
* At  3:15 AM Tuesday the stage was 17.8 feet...and falling.
* Flood stage is  18 feet.
* Fell below flood stage at 11:57 PM Monday.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Fall to 16.9 feet Wednesday morning.


&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$

ILC067-109-010123-
/O.CON.KDVN.FL.W.0032.000000T0000Z-150702T0240Z/
/CLMI2.2.ER.150625T1255Z.150629T0345Z.150630T1440Z.NO/
424 AM CDT TUE JUN 30 2015

...Flood Warning remains in effect until this morning...

The Flood Warning continues for
  The La Moine River at Colmar.
* Until this morning.
* At  3:45 AM Tuesday the stage was 21.2 feet...and falling.
* Flood stage is  20 feet.
* Minor flooding is occurring.
* Forecast...Fall below flood stage this morning.
* Impact...At  20.0 feet...Water affects the lowest portions of 
  Lambert Road and affects Lamar Road approximately 100 feet north 
  of the intersection with County Road 26.

&&

LAT...LON 4043 9093 4041 9102 4013 9072 4013 9066
      4024 9074                       

$$

HAASE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 29, 8:40 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 29, 8:40 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
840 AM CDT MON JUN 29 2015

.UPDATE...
ISSUED AT 839 AM CDT MON JUN 29 2015

VISIBILITIES HAVE RAPIDLY IMPROVED OVER MUCH OF THE AREA SINCE 7
AM. MOST OF THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THOSE AREAS
THAT HAVE NOT BEEN CANCELLED WILL EXPIRE AT 9 AM.

UPDATE ISSUED AT 424 AM CDT MON JUN 29 2015

LOOKING AT WEB CAMS AND OBSERVATION SITES HAS INDICATED THE FOG
HAS WORSENED AND MANY LOCATIONS ARE SOCKED IN WITH VISIBILITIES OF
1/4 MILE OR LESS. THEREFORE...I HAVE ISSUED A DENSE FOG ADVISORY
FOR THE ENTIRE CWA UNTIL 9 AM. IF THE FOG DISSIPATES SOONER THAN
THE ADVISORY CAN BE CANCELLED.

&&

.SYNOPSIS...
ISSUED AT 345 AM CDT MON JUN 29 2015

LIGHT TO CALM WINDS AND WET GROUND HAS LED TO THE DEVELOPMENT OF
GROUND FOG ACROSS MUCH OF THE CWA. LOOKING AT WEB CAMS AND
OBSERVATIONS THE VISIBILITIES WERE HIGHLY VARIABLE AND A SPECIAL
WEATHER STATEMENT HAS BEEN ISSUED TO COVER THIS SITUATION. 3 AM
TEMPERATURES WERE IN THE MID 50S NORTH TO MID 60S SOUTH ACROSS THE
CWA. A WEAK VORT MAX IN WI WAS CAUSING A FEW SHOWERS THERE WHILE A
STRONGER SHORT WAVE WAS SEEN ON WATER VAPOR LOOPS IN MANITOBA AND
DROPPING SOUTHWARD.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT MON JUN 29 2015

FORECAST FOCUS ON RAIN CHANCES.

TODAY...AREAS OF FOG SHOULD DISSIPATE BY 8 AM OR SO AND THEN
ATTENTION TURNS TO CHANCES FOR SHOWERS AND THUNDERSTORMS. WILL
MENTION SLIGHT CHANCES FOR SHOWERS THIS MORNING AND THEN INCREASE
POPS THIS AFTERNOON FOR THUNDERSTORMS. FORECAST SOUNDINGS INDICATE
WE REACH CONVECTIVE TEMPERATURES BY AROUND NOON WITH STEEPENING
LAPSE RATES...AND NO CAP IN PLACE. THE HRRR INDICATES SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS ALL OF THE CWA THIS AFTERNOON
WHILE OTHER MODELS ARE FAIRLY SIMILAR. THE SEVERE HAILERS SHOULD
REMAIN NORTH ACROSS MN AND WESTERN WI AIDED BY THE DECENT MANITOBA
WAVE AND COLDER AIR ALOFT. HOWEVER...SOME OF THESE STORMS MAY
DRIFT INTO NORTHEAST IA LATER THIS AFTERNOON AND EARLY EVENING
WITH THE POTENTIAL FOR SMALL HAIL AND GUSTY WINDS. SHEAR IS WEAK
AND SBCAPES ARE PROGGED AT 1000-2000 J/KG. HOWEVER...IF TEMPERATURES
CAN WARM MORE THAN EXPECTED THAN AN ISOLATED LARGE HAIL IS NOT OUT
OF THE QUESTION WITH FREEZING LEVELS AT 11K FT. SPC HAS A MARGINAL
RISK FOR THE POTENTIAL FOR STRONGER STORMS IN OUR NW CWA. THERE
SHOULD BE PLENTY OF CLOUD COVER AGAIN WITH SOME PEEKS OF SUNSHINE.
THIS WILL KEEP AFTERNOON TEMPERATURES IN THE 70S AT MOST LOCATIONS.

TONIGHT...AT LEAST SCATTERED SHOWERS AND STORMS THIS EVENING WILL
GRADUALLY DIMINISH WITH LOSS OF HEATING LATER THIS EVENING. THEN
WILL CARRY SMALL POPS AFTER MIDNIGHT AS THE NAM/GFS INDICATE SOME
LINGERING QPF WITH ANY WEAK VORT MAX IN THE DEEP NORTHWEST FLOW.
HOWEVER...THE ECMWF IS COMPLETELY DRY THIS EVENING AND OVERNIGHT.
MINIMUM TEMPERATURES WILL RANGE FROM THE LOWER TO MID 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 345 AM CDT MON JUN 29 2015

NOT MUCH CHANGE IN THE OVERALL PATTERN WITH NORTHWEST FLOW ALOFT TO
PREVAIL THROUGH MUCH OF THE PERIOD KEEPING TEMPS NEAR TO BELOW
NORMAL WHILE ALSO LIMITING ANY ORGANIZED SEVERE POTENTIAL. WILL SEE
PERIODIC RAIN CHANCES AS SEVERAL UPPER LEVEL DISTURBANCES TRANSVERSE
THE REGION. ONE SUCH DISTURBANCE OFF THE PACIFIC NW COAST EARLY THIS
AM FAIRLY VIGOROUS LOOKING PER SATELLITE REPRESENTATION. THIS ENERGY
WILL CREST THE WESTERN HEAT DOME NEXT 24 HOURS THEN HEAD SE AND
INTERACT WITH IMPRESSIVE LOW LEVEL MOISTURE CONVERGENCE AND
BAROCLINIC ZONE (SQUEEZED BETWEEN DRIER EASTERLY FLOW OFF LAKE MI
AND ADVECTION OF DRIER AIR WITH SOUTHWEST FLOW OFF EASTERN ROCKIES
INTO KS) FOR WIDESPREAD SHOWERS AND STORMS WITH POTENTIAL FOR HEAVY
RAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MAIN CHALLENGE IS JUST
WHERE DOES THIS BATTLE ZONE AND HIGHER PROBABILITIES OF PRECIP AND HEAVY
RAIN SET UP. LAST SEVERAL RUNS OF GFS TRENDING FROM SOUTH OF I-70 TO
NEAR THE IA/MO BORDER CLOSER TO LAST FEW RUNS OF NAM. MEANWHILE...THE
ECMWF IS A BIT STRONGER WITH THE GREAT LAKES HIGH AND CONSEQUENTLY
WITH THE DRIER EASTERLY FLOW... AND IS ALSO SLOWER WITH MAIN SURGE OF
MOISTURE FOCUSING MORE LATER WEDNESDAY AND WEDNESDAY NIGHT NEAR THE
FAR SOUTHERN CWA AND ESPECIALLY JUST SOUTH/WEST OF CWA. GIVEN THE
STRENGTH OF FORCING WOULD ANTICIPATE THE THREAT FOR RAINFALL AMOUNTS OF
1-2+ INCHES WHERE THIS SETS UP AND WILL NEED TO BE WATCHED VERY CAREFULLY
FOR SOUTHERN CWA WHERE GROUND IS SATURATED AND RIVER LEVELS HIGH FROM
SEVERAL ROUNDS OF HEAVY RAINFALL WITHIN THE PAST WEEK OR SO. GIVEN THE
MODEL CONSISTENCY AND TIMING ISSUES I HAVE KEPT POPS IN THE CHANCE CATEGORY
FOR NOW TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH HIGHEST FAR SOUTH.

IN THE WAKE OF THIS SYSTEM WOULD ANTICIPATE 24+ HRS OF DRY AND PLEASANT
WEATHER THURSDAY POSSIBLY INTO FRIDAY WITH SURFACE RIDGING AND EASTERLY FLOW.

THEN...OPERATIONAL GFS AND MANY OF GFS ENSEMBLE MEMBERS ALONG WITH HI-RES
ECMWF SUGGEST ANOTHER DISTURBANCE ACCOMPANIED BY RAIN CHANCES ESPECIALLY THE
SOUTHERN CWA DEVELOPING FRIDAY AND LINGERING INTO FRIDAY NIGHT. IF THIS
TIMING HOLDS THEN HAVE AN OPPORTUNITY TO SNEAK IN A DRY AND SEASONABLE 4TH OF
JULY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 449 AM CDT MON JUN 29 2015

WIDESPREAD LIFR CONDS IN FG TIL 14Z/29. THEN VFR CONDS WITH
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
NORTHWEST WINDS AROUND 10 KNOTS OR LESS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR CLINTON-
     JACKSON-SCOTT.

IL...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BUREAU-
     CARROLL-HENRY IL-JO DAVIESS-PUTNAM-ROCK ISLAND-STEPHENSON-
     WHITESIDE.

MO...NONE.
&&

UPDATE...08
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...05
AVIATION...HAASE
Hazardous weather outlook, Jun 29, 8:42 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT MON JUN 29 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-301345-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
842 AM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE
SMALL HAIL AND GUSTY WINDS. IF TEMPERATURES WARM MORE THAN
EXPECTED THEN ISOLATED LARGE HAIL WOULD BE POSSIBLE IN EASTERN
IOWA...MAINLY NORTHWEST OF A DUBUQUE TO MARENGO LINE.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
WEDNESDAY EVENING. THE THREAT FOR SEVERE WEATHER APPEARS LOW
WITH THESE STORMS. HOWEVER...THE STORMS WILL CONTAIN HEAVY
RAINFALL. THIS COULD BRING A THREAT OF FLASH FLOODING TO
PORTIONS OF SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS WHERE THE GROUND IS SATURATED FROM RECENT HEAVY RAINFALL.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND LATE WEEK.
THE POTENTIAL FOR SEVERE WEATHER WITH THESE STORMS APPEARS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 29, 9:39 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 AM CDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     HEAVY RAIN       1 W CAMBRIDGE           41.30N 90.20W
06/29/2015  M1.40 INCH       HENRY              IL   TRAINED SPOTTER

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:31 AM CDTDense Fog AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more4 hr
Jun 29, 3:48 PM CDTSpecial Weather StatementDVNJones42 min
Jun 29, 5:14 PM CDTSpecial Weather StatementDVNDelaware46 min
Jun 29, 6:12 PM CDTSpecial Weather StatementDVNDelaware48 min
Jun 28, 9:54 PM CDTSpecial Weather StatementDVNScotland51 min

Nearby

River Flood Warnings in Iowa, 2015River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.